MAUDE Adverse Event Report: SOLTA MEDICAL INC. VASERLIPO; SYSTEM, SUCTION, LIPOPLASTY

SOLTA MEDICAL INC. VASERLIPO; SYSTEM, SUCTION, LIPOPLASTY
Model Number VASER PRO AMPLIFIER
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 10/30/2018
Type of Reportable Event Serious Injury
Event or Problem Description
I am a plastic surgeon and on (b)(6) 2018 i had a case of a young lady who asked me to remove localize fat from the lateral part of the thighs and the lateral part of the abdomen.I used the vaserlipo device and the parameters that i used were the following: the wetting solution was of about 600ml for each side at the lateral thighs; at the same areas the probe of three rings; the settings were at 80%.I delivered energy for 5 mins and 43 seconds to the right side and 5 min to the left side.The energy was only delivered to the deep layer of the fat.Superficial layers were left untouched.No malfunction indication appeared on the vaser device.I did not do superficial lipolysis at all, i have followed all the guidelines that the company of the vaser suggests.After this treatment, no signs of any problem appeared and the pt has been discharged.A few days later, i saw that in the area a very severe burn was provoked.The burn was involving the whole thickness of the skin and fat as well, up to the underline muscles.It has happened to both areas of the lateral thighs and in a smaller grade at the lateral part of the abdomen.The burned area was extended to the limits and sometimes beyond the limits of the localized fat.If photos are needed, we are ready to provide them.The manufactured day of the device is july 14th 2017.After research, following the incident, we found that there has been a recall of some vaser devices [no.Of fda recall z-3047-2017 and z-3048-2017, (b)(4).

Brand Name
VASERLIPO
Common Device Name
SYSTEM, SUCTION, LIPOPLASTY
Manufacturer (Section D)
SOLTA MEDICAL INC.
bothell WA 98011
MDR Report Key8248911
Report NumberMW5083101
Device Sequence Number2279522
Product Code MUU
UDI-Device Identifier00850608002537
UDI-Public(01)00850608002537(11)170714(21)
Combination Product (Y/N)N
Initial Reporter CountryGR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Model NumberVASER PRO AMPLIFIER
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;